MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Procedure performed: open colostomy takedown.Event description: the surgeon was attempting to seal tissue and the jaws got stuck to the tissue.When they attempted to remove the jaws, it ripped the tissue and caused extra bleeding.The surgeon completed the surgery using laparoscopic devices and suturing.The bleeding was observed from a specific vessel seal.Additional information cannot be provided.The rep was not present for the case.Patient is fine.Type of intervention: the surgeon completed the surgery using laparoscopic devices and suturing.Patient status: patient is fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Blood and eschar were observed on the jaws.Testing was performed on the event, which confirmed the complainant¿s experience of insufficient hemostasis.After cleaning the jaws, the unit functioned as intended when activated.Based on the condition of the returned unit, it is likely that the reported event was caused by eschar buildup.Applied medical¿s instructions for use (ifu) states that, ¿buildup of eschar can negatively affect the device¿s sealing and cutting performance.¿ the event was initially reported based on the description of the event.However, based on the evaluation of the returned unit and further examination of the event description, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury as the bleeding could be controlled through normal surgical procedures.A correction was made to h1 as there was no patient injury.

Brand Name
EB240, VOYANT OPEN FUSION, 6 B/X
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15840565
Report Number2027111-2022-00832
Device Sequence Number5717642
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)231104(30)01(10)1428147
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberEB240
Device Catalogue Number101474615
Device Lot Number1428147
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown